MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 132-36-53
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Malunion of Bone (4529); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/24/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10.Related: mfr# 1038671-2023-01725 report 1 of 2.H11.Additional manufacturer narrative- report 2 of 2.D10.Concomitants: 3740653, 120-65-15 - bone screw 6.5mm dia x 15mm long.3655867, 120-65-20 - bone screw 6.5mm dia x 20mm long.3634907, 120-65-30 - bone screw 6.5mm dia x 30mm long.2828589, 160-01-13 - pf stem tapered plasma ext offset sz 132710634, 142-36-93 - cocr fem head 36mm -3.5 offset 12/14.3709576, 180-01-56 - nv crown cup clstr hole 56mm.Group 3.These devices are used for treatment not diagnosis.There is no additional information available.Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left hip replacement and then approximately 8 months after the initial procedure the patient had a left hip revision.Revision op report noted that the patient's total hip arthroplasty was complicated by a fracture of the femoral shaft which essentially healed in a malunion with subsidence of the stem and obvious loosening to the acetabulum.The surgeon noted that the stem was grossly unstable, however, they did not see any actual failure of the stem such as a fracture.There were multiple scuffs with the polyethylene, which was removed.Inspection of the patient's femur did not find any instability with palpation of the greater trochanter, nor any definite acute fracture lines.It was noted that the patient had a previous fracture which appeared to be healed on x-rays.However, there was widening in the metaphyseal region.The fracture had been low, almost exiting near the tip of the stem; it was just proximal to the tip of the stem.No surgical complications.Patient outcome was not reported.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: h4, h6.Mdr section codes updated/corrected: a, b, c, d, e.The most likely underlying cause for the revision reported is prosthesis wear, instability, subsidence, and femoral stem loosening and a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) ".However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19927433
Report Number1038671-2024-02718
Device Sequence Number2797744
Product Code JDI
UDI-Device Identifier10885862023421
UDI-Public10885862023421
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue Number132-36-53
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight98 KG